Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Existence of best $ n$-convex approximations


Author: D. Zwick
Journal: Proc. Amer. Math. Soc. 97 (1986), 273-276
MSC: Primary 41A25; Secondary 26A51
DOI: https://doi.org/10.1090/S0002-9939-1986-0835879-5
MathSciNet review: 835879
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every function $ f$, continuous on a compact interval $ [a,b]$, has a continuous, best $ n$-convex approximation with respect to the uniform norm on $ [a,b]$.


References [Enhancements On Off] (What's this?)

  • [1] R. B. Darst and S. Sahab, Approximation of continuous and quasi-continuous functions by monotone functions, J. Approx. Theory 38 (1983), 9-27. MR 700874 (84m:41028)
  • [2] R. Huotari and A. D. Meyerowitz, Best $ {L_1}$-approximation by convex functions, preprint.
  • [3] E. Kimchi and N. Richter-Dyn, 'Restricted derivatives' approximation to functions with derivatives outside the range, J. Math. Anal. Appl. 54 (1976), 786-798. MR 0410199 (53:13949)
  • [4] G. G. Lorentz and K. L. Zeller, Monotone approximation by algebraic polynomials, Trans. Amer. Math. Soc. 149 (1970), 1-18. MR 0285843 (44:3060)
  • [5] J. T. Marti, Konvexe analysis, Birkhäuser Verlag, Basel and Stuttgart, 1977. MR 0511737 (58:23497)
  • [6] A. W. Roberts and D. E. Varberg, Convex functions, Academic Press, New York, 1966. MR 0442824 (56:1201)
  • [7] H. L. Royden, Real analysis, 2nd ed., Macmillan, London, 1968. MR 0151555 (27:1540)
  • [8] D. Zwick, Properties of functions generalized convex with respect to a WT-system, J. Approx. Theory 33 (1981), 308-317. MR 646152 (83c:26012)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A25, 26A51

Retrieve articles in all journals with MSC: 41A25, 26A51


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0835879-5
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society